MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that difficulty to remove a microcatheter occurred.A percutaneous coronary intervention (pci) of a chronic total occluded artery was performed on a patient with coronary artery disease (cad).The target lesion was located in the 100% stenosed severely calcified bifurcated left main (lm) artery and bifurcated obtuse margin (om) artery.A 150 cm mamba flex microcatheter was advanced to the calcified lesion, distal to the chronic total occlusion (cto), but difficulties removing the device occurred.The device was unable to pull back.Another wire and balloon were inserted beside the microcatheter, and the balloon was inflated several times.The mamba then became unstuck, and was removed intact.The procedure was completed with other stents, which were post dilated.There were no further issues, and no patient complications resulted in relation to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a mamba flex 150cm microcatheter with blood in the hub.The device was visually and microscopically examined.Inspection of the hub, shaft and tip revealed a kink in the shaft 2.5cm proximal of the tip.There was no other damage or defect observed.

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14360667
Report Number2134265-2022-05374
Device Sequence Number4077684
Product Code DQY
UDI-Device Identifier08714729940326
UDI-Public08714729940326
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0027535748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient RaceBlack Or African American